Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 184, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2006, 4:38 PM CDT for Lincoln County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2006, 4:38 PM CDT (21:38 UTC)
- Expired
- Apr 7, 2006, 5:30 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 41 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 072139 SVRLSX MOC113-072230- /O.NEW.KLSX.SV.W.0184.060407T2138Z-060407T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 438 PM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 530 PM CDT * AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TROY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WINFIELD... FOLEY... CUIVRE RIVER STATE PARK... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3901 9108 3891 9103 3898 9069 3918 9073 $$ TES
2 follow-up statements
000
WWUS53 KLSX 072156
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT FRI APR 7 2006
MOC113-072230-
/O.CON.KLSX.SV.W.0184.000000T0000Z-060407T2230Z/
LINCOLN MO-
456 PM CDT FRI APR 7 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN LINCOLN COUNTY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH NEAR TROY...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WINFIELD AND FOLEY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3897 9119 3888 9109 3890 9088 3898 9069
3918 9073
$$
TES000
WWUS53 KLSX 072230
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT FRI APR 7 2006
MOC113-072240-
/O.EXP.KLSX.SV.W.0184.000000T0000Z-060407T2230Z/
LINCOLN MO-
530 PM CDT FRI APR 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3897 9119 3888 9109 3890 9088 3898 9069
3918 9073
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:34 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 7, 1:34 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 134 PM CDT FRI APR 7 2006 .DISCUSSION... SURFACE LOW WAS LOCATED NEAR MHK EARLY THIS AFTERNOON WITH FRONTAL BOUNDARY ACROSS NORTH MO INTO NORTHERN IN. LOW WILL SWING ACROSS THE AREA THIS AFTERNOON AND EVENING AND SETTLE INTO THE TN VALLEY BY EARLY SATURDAY. LARGE HIGH PRESSURE WILL BUILD INTO THE MIDWEST ON SATURDAY AND DOMINATE OUR WEATHER PATTERN THROUGH SUNDAY. THE 18Z MSAS INDICATED SURFACE MOISTURE CONVERGENCE BULLSEYE WAS LOCATED OVER THE EASTERN OZARKS AND SOUTHEAST MO. SURFACE DEWPOINTS IN THE MID 50S CONTINUED EAST OF A FARMINGTON-ST LOUIS-SPRINGFIELD IL LINE. CONVECTION CONTINUES ACROSS THE EASTERN OZARKS INTO SOUTHWEST ILLINOIS. TSTORMS WERE MOVING TO THE NORTHEAST AROUND 45 MPH. MAIN THREAT OF SEVERE FROM THE STORMS HAS BEEN LARGE HAIL. CU FIELD HAS DEVELOPED JUST NORTH OF I-44 DURING THE PAST HOUR. 3 HOURLY SURFACE PRESSURE RISE CENTER OF 8 MBS WAS LOCATED OVER CENTRAL NEBRASKA. THE NAM FORECASTS A SIMILAR RISE CENTER OVER CENTRAL MO THIS EVENING. EXPECT GUSTY NORTH WINDS TO CONTINUE MUCH OF THE NIGHT ACROSS THE REGION AS A RESULT. CLOSED H5 LOW WAS LOCATED OVER THE SOUTHEAST CORNER OF NEBRASKA THIS MORNING. MODELS ARE SIMILAR WITH PREVIOUS RUNS IN FORECASTING SYSTEM TO OPEN UP TONIGHT AND THEN MOVE INTO THE OH/TN VALLEY ON SATURDAY. UPPER RIDGE WILL BUILD OUT OF THE GREAT PLAINS OVER THE WEEKEND AND WILL PROVIDE QUIET WEATHER. NEXT SHORT WAVE IS FORECAST TO MOVE INTO THE SOUTHWESTERN U.S. SUNDAY EVENING. THE GFS AND NAM FORECAST THIS SHORT WAVE TO MOVE INTO THE CENTRAL PLAINS BY MONDAY EVENING. UNSETTLED WEATHER WILL CONTINUE AT TIMES NEXT WEEK. THE GFS DIGS ANOTHER DEEP TROF ACROSS THE SOUTHWESTERN U.S. LATER THURSDAY. && .AVIATION... FOR THE 18Z TAFS...STRONG SFC LOW OVER CENTRAL KANSAS...WEST OF TOPEKA HAS A CDFNT EXTDG SOUTHWARD FROM IT. THE LOW WILL SLIDE SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY 06Z. DIURNAL CU WILL CONTINUE TO DEVELOP THIS AFTN...ESPECIALLY IN THE STL AREA WHERE LOW LVL MOISTURE AND INSTABILITY WILL BE MAXIMIZED. WILL CONTINUE WITH A CHANCE OF TSRA IN STL AND SUS TAFS THIS AFTN/EVENING AND ADDED MENTION TO UIN AND COU FOR A FEW HOURS LATE THIS AFTERNOON/EARLY THIS EVENING...DUE TO STRONG LAPSE RATES AND INSTABILITY OVER THESE AREAS. SHOULD ALSO SEE POST FRONTAL SHOWERS AS STRATUS DROPS SWD THRU THE CWA TGT ALONG WITH INCRSG NLY WNDS THIS EVNG. WINDS TO DIMINISH BY DAYBREAK WITH JUST SCATTERED CU OVER REGION. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 7, 12:08 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1208 PM CDT FRI APR 7 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-081200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1208 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD OF THE SYSTEM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER SOUTHERN AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 70 MPH. THE THREAT OF SEVERE THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE AREA. LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND. AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1208 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD OF THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON. EXPECT ISOLATED SEVERE THUNDERSTORMS...WITH PENNY SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE THREAT OF THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE AREA. LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND. AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. BYRD
In the hours before
Local storm report, Apr 7, 1:56 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL BARTELSO 38.54N 89.47W
04/07/2006 E0.88 INCH CLINTON IL TRAINED SPOTTER
NICKEL SIZE HAIL COVERING THE GROUND.
0150 PM HAIL ELLIS GROVE 38.01N 89.91W
04/07/2006 E0.88 INCH RANDOLPH IL EMERGENCY MNGR
&&
BYRDLocal storm report, Apr 7, 2:05 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL COFFMAN 37.78N 90.20W
04/07/2006 E0.75 INCH STE. GENEVIEVE MO FIRE DEPT/RESCUE
0200 PM HAIL CARLYLE 38.62N 89.37W
04/07/2006 E1.00 INCH CLINTON IL TRAINED SPOTTER
HAIL COVERING THE GROUND IN TOWN. VEHICLES ON STREETS ARE
SPINNING OUT OF CONTROL DUE TO THE HAIL.
&&
BYRDLocal storm report, Apr 7, 2:11 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL PERCY 38.02N 89.62W
04/07/2006 E1.00 INCH RANDOLPH IL BROADCAST MEDIA
NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND.
&&
BYRDLocal storm report, Apr 7, 2:26 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ASHLEY 38.33N 89.19W
04/07/2006 E0.75 INCH WASHINGTON IL TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 7, 4:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL ALTON 38.90N 90.15W
04/07/2006 E0.88 INCH MADISON IL TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED BY STORM SPOTTER
&&
BYRDLocal storm report, Apr 7, 4:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL ALTON 38.90N 90.15W
04/07/2006 E0.75 INCH MADISON IL TRAINED SPOTTER
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:40 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 65 min |
| Apr 7, 12:59 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Saint Francois | 46 min |
| Apr 7, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.